MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FOUNDATION POSTERIOR STABILIZED (PS) KNEE; INSERT, CONSTRAINED, P.S., SIZE2 17MM CM

ENCORE MEDICAL L.P. FOUNDATION POSTERIOR STABILIZED (PS) KNEE; INSERT, CONSTRAINED, P.S., SIZE2 17MM CM
Model Number 370-17-502
Health Effect - Clinical Codes Fall (1848); No Code Available (3191)
Date of Event 08/11/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient falling and breaking the poly post and screw off.The surgeon determined that he needed to replace the poly.The djo rep said the primary surgery was in 2006 and then a revision in 2009.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to the breakage of the poly post and screw off.The in-vivo length of patient service for the implant was 8.5 years.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions, design criteria and specifications in effect at the time the part was manufactured were met.The complaint investigation history was reviewed and no trends or on-going issues were deemed to be present or in need of review.This event is deemed as non-product related.The root cause for this event was the patient had a broken posterior stabilized insert from trauma (fall).The scope of this investigation is limited without having the explanted parts available to djo surgical for evaluation.Other conditions relating to this event could not be determined with confidence.Inventory containment is not required since there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FOUNDATION POSTERIOR STABILIZED (PS) KNEE
Common Device Name
INSERT, CONSTRAINED, P.S., SIZE2 17MM CM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key6854971
Report Number1644408-2017-00748
Device Sequence Number10905324
Product Code JWH
UDI-Device Identifier00888912116794
UDI-Public(01)00888912116794
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K933539
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2013
Device Model Number370-17-502
Device Catalogue Number370-17-502
Device Lot Number53970288
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/11/2017
Supplement Date Received by Manufacturer09/26/2017
Initial Report FDA Received Date09/11/2017
Supplement Report FDA Received Date10/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR